Format

Send to

Choose Destination
Arh Hig Rada Toksikol. 2016 Jun 1;67(2):164-6. doi: 10.1515/aiht-2016-67-2802.

Low-dose intravenous lipid emulsion for the treatment of severe quetiapine and citalopram poisoning.

Abstract

The treatment of quetiapine and/or citalopram poisoning is mainly supportive and involves gastric lavage, activated charcoal, intubation, and mechanical ventilation. Recently, however, there were reports of successful treatment with intravenous lipid emulsion. Here we report a case of a 19-year-old Caucasian girl who ingested approximately 6000 mg of quetiapine, 400 mg of citalopram, and 45 mg of bromazepam in a suicide attempt. The patient developed ventricular tachycardia and epileptic seizures 12 h after admission to the hospital. As the patient's condition deteriorated, we combined standard therapy (intubation, mechanical ventilation, and vasopressors) with low-dose intravenous lipid emulsion (ILE) (a total of 300 mL of 20 % lipid emulsion) and normalised her heart rhythm and stopped the seizures. She was discharged to the psychiatric ward after 48 h and home after a prolonged (2-month) psychiatric rehabilitation. Intravenous lipid emulsion turned out to be effective even in the lower dose range than previously reported for quetiapine poisoning in patients presenting with seizure and ventricular arrhythmia. To our knowledge, there are no case reports describing the use of ILE in treating citalopram poisoning.

PMID:
27331303
DOI:
10.1515/aiht-2016-67-2802
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for iFactory
Loading ...
Support Center